Flash Flood, Coshocton
- When
- August 9, 4:55 PM EST to 5:45 PM EST
- Where
- Coshocton County, Coshocton
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
Second Street flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 9, 3:26 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 426 PM EDT SAT AUG 9 2003 UPDATED TO EXPAND FLOOD WATCH TO FURTHER NORTH. ACTIVITY IS FIRING UP TO THE NORTH OF KPIT AND THAT AREA RECEIVED HEAVY RAIN AND FLOODING YESTERDAY. PIT 66 78 66 79 / 50 40 30 40 HLG 64 78 62 79 / 50 40 30 40 MGW 65 80 64 80 / 50 40 30 40 ZZV 66 79 65 78 / 30 30 30 40 PHD 66 79 66 78 / 30 30 30 40 FKL 63 76 61 78 / 50 40 30 40 DUJ 62 76 63 78 / 50 40 30 40 LBE 64 78 64 79 / 50 40 30 40 BTP 64 76 64 78 / 50 40 30 40 IDI 62 76 63 78 / 50 40 30 40 ODM 61 75 61 77 / 60 40 30 30 .PBZ... MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 452 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAIN AND WILL BE SLOW MOVING. THIS WILL CONTINUE TO PROVIDE THE THREAT FOR FLASH FLOODING ON AREA STREAMS. .DAYS TWO THROUGH SEVEN... MORE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED INTO THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PAZ021-092030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 341 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DEVELOPING OVER THE AREA... AT 3:40 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN ALLEGHENY COUNTY. THESE STORMS ARE MOVING NORTH AT 15 MPH AND WILL AFFECT THE AREA BETWEEN 3:45 PM AND 4:30 PM. ADDITIONAL STORMS ARE DEVELOPING OVER THE ENTIRE AREA. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE IMPERIAL...CORAOPOLIS...ROBINSON TOWNSHIP...CRESCENT...SEWICKLEY AND THE PITTSBURGH INTERNATIONAL AIRPORT. BE ALERT IF YOU ARE DRIVING AS HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ008-009-015-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 401 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUING OVER THE AREA... AT 4:00 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO DEVELOP OVER FOREST...CLARION...AND VENANGO COUNTIES IN PENNSYLVANIA. THESE STORMS ARE SHOWING LITTLE MOVEMENT AND MAY DUMP UP TO AN INCH OF RAIN BETWEEN 4:05 PM AND 5:00 PM. CURRENTLY NO FLOODING HAS BEEN REPORTED BUT THE AREA IS SATURATED FROM RECENT RAINFALL AND ADDITIONAL HEAVY RAINFALL MAY CAUSE STREAMS AND CREEKS TO RISE ALONG WITH POOR DRAINAGE FLOODING. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SUGAR CREEK...RIMERSBURG...AND LYNCH. BE ALERT IF YOU ARE DRIVING AS HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ014-021-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT SAT AUG 9 2003 ...THUNDERSTORMS DEVELOPING RAPIDLY OVER THE AREA... AT 4:35 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER NORTH CENTRAL ALLEGHENY COUNTY. THESE STORMS ARE MOVING NORTH AT 15 MPH AND WILL MOVE INTO BUTLER COUNTY BETWEEN 4:40 PM AND 5: 40 PM. ADDITIONAL STORMS HAVE DEVELOPED NEAR OAKDALE IN SOUTHWESTERN ALLEGHENY COUNTY. OTHER LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE GIBSONIA...VALENCIA...SAXONBURG...AND SARVER. DRIVING MAY BE DIFFICULT ALONG ROUTE 8 NORTH OF THE TURNPIKE DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ023-092200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 452 PM EDT SAT AUG 9 2003 ...STATIONARY THUNDERSTORM DUMPING HEAVY RAINFALL... AT 4:50 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM DUMPING HEAVY RAINFALL OVER EASTERN INDIANA COUNTY. THIS STORM HAS THE POTENTIAL TO PRODUCE UP TO AN INCH OF RAIN BETWEEN 4:55 PM AND 6:00 PM. POOR DRAINAGE FLOODING IS POSSIBLE WHERE THE RAIN PERSISTS. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE CLYMER...HEILWOOD AND YELLOW CREEK STATE PARK. DRIVING MAY BE DIFFICULT ALONG ROUTE 422 NEAR PENN RUN DUE TO PONDING OF WATER AND REDUCED VISIBILITY. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
455 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 5 N PARSONS WV FLASH FLOODS
08/09/03 TUCKER 1.5 FOOT OF WATER RUNNING
ACROSS RT 219
NORTH.REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
555 PM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 5 N PARSONS WV FLASH FLOODS
08/09/03 TUCKER 1.5 FOOT OF WATER RUNNING
ACROSS RT 219
NORTH.REPORTED BY LAW
ENFORCEMENT
0555 PM COSHOCTON OH FLASH FLOODS
08/09/03 COSHOCTON WATER COVERING 2ND STREET.
REPORTED BY SKYWARN
SPOTTER.The Cleveland radar (KCLE), 124 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
1 flash flood. Local standard time, as filed.
Second Street flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334179.